Posted 24 August 2011 - 11:34 AM
Posted 24 August 2011 - 12:41 PM
Posted 30 August 2011 - 07:18 PM
Posted 04 September 2011 - 06:43 PM
Posted 20 September 2011 - 02:39 PM
More than anything else, I am looking forward to getting rid of my huge problem with oiliness. Sure, any pimples bother me, but I feel like I need to go wash my face about 45 minutes after I get out of the shower. I know it is bad to wash your face 12x a day, so I limit myself to the morning, mid-afternoon (around 2pm) and then again before I go to bed. It is so annoying! And gross! I also have problems with clogged pores causing small bumps in the skin (A LOT!). I am hoping that the reduction in oil that comes with Accutane will help this problem permanently.
Posted 25 September 2011 - 11:13 AM
I'm 26, and have had acne since I was about 12. I had a course of Accutane when I was 16, and although it didn't clear my skin, it was substantially improved. Since then, I've just been dealing with the problem of moderate acne. I've been treating my skin with benzoyl peroxide products, including over the counter stuff and Epiduo, plus oral antibiotics, topical antibiotics, Retin-A, and probably a bunch of other stuff that I've forgotten about. The best product was the topical antibiotic (clindamycin). Although it didn't make me totally clear, it did help, and didn't have any negative side effects. I found it to be quite moisturizing, and didn't cause any peeling, unlike benzoyl peroxide and Retin-A (which was the worst).
About a month and a half ago I decided that I shouldn't be dealing with acne anymore. Once you start thinking about approaching 30 years old, having acne just becomes ridiculous. It is much easier to deal with when you are in high school when everyone breaks out on occasion. At my age it starts to look like a real health problem. It's difficult to look professional when you look like a 15 year old.
During my previous Accutane treatment, the only side effects I had were dry lips and dry nostrils. I was on a dose of 80 mg a day for 3 months. My new treatment is supposed to be 60 mg a day. I haven't been told how long I am supposed to be on the treatment. I think my last treatment may have been more effective if it had been over a longer time period at a lower dose. So, I am happy to hear a dose of 60mg. If I am on it for 5 months, I think it should do the trick. My acne is not THAT bad, but I have a lot of clogged pores which cause small, non inflamed bumps on my skin, and I have a pretty serious problem with oiliness. Additionally, my nose is literally all clogged pores. They're not quite blackheads, but they're back the next day if I squeeze them out. Other than that I probably have around 5 full blown pimples at any one time.
Does anyone know when I might expect to see a difference with the oiliness and the blackheads on my nose?
Posted 26 September 2011 - 12:24 AM
Posted 26 September 2011 - 02:00 PM
I just popped my first pill! Unlike what I was previously told, my first month will be at 30mg a day and then 60mg a day after that. I was slightly annoyed as I have already been on accutane at 80mg and didn't really have any side effects other than chapped lips. I am not sure if I am even going to get ANY side effects at 30mg. I wish that I would, because then I would know that it's working! In any case, I am ready to go with a huge amount of aquaphor, carmex and blistex. Any ideas as to when I might start seeing some side effects? Honestly, if I woke up with chapped lips tomorrow I would be stoked!
On a scale of 1 to 20, with 20 being the worst and 1 being clear, I'm probably at about an 8.
My skin is honestly pretty good right now. I've been quite good in keeping up with my usual skin routine for the last several weeks. I know from previous experience that this stuff does not work overnight. Last time I was on accutane (about 10 years ago) I probably did not notice any changes for about 6 weeks. However, my acne was definitely worse then. I would say that previously I had moderate-severe acne, and now it is more like mild-moderate. Here's to getting rid of all acne, and not just making it better!
Posted 26 September 2011 - 03:28 PM
Posted 27 September 2011 - 06:28 AM
As expected, I haven't experienced any changes or side effects yet. I have been slathering on the Carmex in hopes of preventing dry lips from ever showing up. I woke up excited this morning, ready to go to work. Even though Accutane has had no real effect on my acne yet, in my head it has. I feel like I look better because I know that things WILL improve eventually.
I have been drinking a lot of water. I had 8 oz of water as soon as I woke up, followed by another 12 oz with breakfast and another 8oz just before leaving. That is all before 9am. I usually drink at least a quart of water (without even trying) while I am at work, as I have a Nalgene bottle that sits on my desk. I'm sure I could increase that if I tried. I also usually drink 12-20oz with dinner each day. We'll see what happens today.
As far as my face goes, I'd say it's slightly better than yesterday. I don't have any new pimples, but I can feel a big one coming in on the side of my nose. I put a bunch of the clindamycin on it (yes, I know I'm not suppose to use that stuff anymore) in hopes of making it go away before it even shows it's head.
Posted 28 September 2011 - 06:22 AM
Today's my third day on Accutane, and I still don't have any dry lips. My skin felt slightly irritated yesterday, although I can't say for sure that it's from Accutane, since that's not entirely out of the normal for me. However, I have almost no appetite. Yesterday I had a piece of toast for breakfast, about half a portion of stir-fry for lunch, a small snack in the afternoon, and then practically no dinner. I can tell you that is definitely out of the ordinary for me. Altogether, I consumed around 1200 calories. Even though I'm really small, I would say that I normally eat about 2200 calories per day. I also felt VERY tired at night. I could have gone to bed at 7:00. Hopefully that doesn't happen again tonight, as I have things that need to get done after work. I can't just come home and slide into bed every day.
My skin is about the same as yesterday, again, no new pimples. The one that I felt coming in on the side of my nose has been killed by the clindamycin, although I can now feel another one coming in on my upper lip. I'm trying to kill that one with the clindamycin as well. I can't wait till I don't have to deal with this problem anymore!
Posted 28 September 2011 - 01:17 PM
Posted 28 September 2011 - 02:32 PM
Good luck to you. I'm 10 days ahead of you and I also had super oily skin, gets oily within 30 mins of showering. As of today I'm glad to report that it is bone dry and a bit difficult to make any facial expression. I guess it's time to bust out the moisturizer. Currently going through an initial breakout right now...totally blows. Hope the same doesn't happen to you.
Yeah, dry skin would be a nice change. Today it really didn't get as oily as it usually does, and I even have make up on (which usually makes it worse). So far, I'm not breaking out, but it's only day 3. Still waiting on those dry lips...
Posted 29 September 2011 - 06:35 AM
Not much has changed. I haven't been experiencing any side effects yet. Yesterday I got one small pimple on my lower lip. I can also feel one coming in just at the edge of my nose.
While I do think accutane will help my skin, I'm not expecting that it's going to be perfect. I would love to be one of those people whose blackheads fall out after 2-3 weeks, but I don't think that's likely to be the case. One thing that my dermatologist suggested is spironolactone to get rid of the oil slick after I finish my accutane course. I'm not sure what this medication entails, but that did sound like a good option to me.
Posted 30 September 2011 - 05:59 AM
My skin hasn't changed much at all since I started the pills 5 days ago. My skin is just as oily as it was pre-accutane. I haven't been breaking out any more or less than before either. I am excited to see what changes with each new day. I still haven't experienced dry lips like I did the first time I was on Accutane. However, I have been proactive in fighting them. I have been applying aquaphor each night as well as carmex 2-3 times during the day.
One good side effect that I've noticed is that I don't seem to be interested in eating snacks at all. Most days I will eat a pretty big snack about 3:30 or 4:00, but I have only done that once since starting accutane. I have been eating my meals like usual though.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users